Alert archive / Montana / High Wind Warnings in 2025

High Wind Warning 25, NWS Great Falls, MT

November 7, 202512 counties in Montana

NWS Great Falls, MT issued this high wind warning at Nov 7, 2025, 2:10 AM MST for 12 counties in Montana. It took effect at Nov 7, 2025, 5:00 AM MST. It was in force for 21 hr. 56 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 7, 2025, 2:10 AM MST (09:10 UTC)
In effect from
Nov 7, 2025, 5:00 AM MST
Expired
Nov 8, 2025, 2:19 AM MST
In force
21 hr
Issued by
NWS Great Falls, MT

Counties Blaine County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Glacier County, MT, Hill County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Pondera County, MT, Teton County, MT, Toole County, MT

The radar

The Great Falls radar (KTFX), 62 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 7, 7:56 AM MSTNON-TSTM WND GST 603 Sw Cut Bank, MTASOS station KCTB Cut Bank Airport.
Nov 7, 8:50 AM MSTHIGH SUST WINDS 4016 Wsw Cut Bank, MTAverage 40 mph sustained winds between 0750 and 0850 local time.
Nov 7, 9:56 AM MSTNON-TSTM WND GST 593 Sw Cut Bank, MTASOS station KCTB Cut Bank Airport.
Nov 7, 10:00 AM MSTNON-TSTM WND GST 6814 Wsw Saint Mary, MTMesonet station LGPVC Logan Pass (GNP).
Nov 7, 10:10 AM MSTNON-TSTM WND GST 552 Se Ethridge, MTMesonet station GW1987 ETHRIDGE THREE SE.
Nov 7, 10:30 AM MSTNON-TSTM WND GST 6014 W Bynum, MTMesonet station DELMT Dellwo (MCSCN).
Nov 7, 10:45 AM MSTNON-TSTM WND GST 557 Se Lothair, MTMesonet station GW3478 TCTIBER.
Nov 7, 11:15 AM MSTNON-TSTM WND GST 7114 W Bynum, MTMesonet station DELMT Dellwo (MCSCN).
Nov 7, 11:23 AM MSTNON-TSTM WND GST 583 Sw Cut Bank, MTCorrects previous tstm wnd gst report from 3 SW Cut Bank. ASOS station KCTB Cut Bank Airport.
Nov 7, 11:45 AM MSTNON-TSTM WND GST 585 N Ledger, MTMesonet station MTM73 Ledger N Mda.
Nov 7, 11:56 AM MSTTSTM WND GST 583 Sw Cut Bank, MTASOS station KCTB Cut Bank Airport.
Nov 7, 12:00 PM MSTTSTM WND GST 586 S Whitlash, MTMesonet station GW3546 WHITLASH SEVEN SOUTH.
Nov 7, 12:00 PM MSTTSTM WND GST 7014 W Bynum, MTMesonet station DELMT Dellwo (MCSCN).
Nov 7, 12:00 PM MSTNON-TSTM WND GST 562 Nnw Shelby, MTMesonet station GW0664 Shelby Airport.
Nov 7, 12:00 PM MSTNON-TSTM WND GST 586 S Whitlash, MTCorrects previous tstm wnd gst report from 6 S Whitlash. Mesonet station GW3546 WHITLASH SEVEN SOUTH.
Nov 7, 12:00 PM MSTNON-TSTM WND GST 5914 Wsw Saint Mary, MTMesonet station LGPVC Logan Pass (GNP).
Nov 7, 12:00 PM MSTNON-TSTM WND GST 597 Se Lothair, MTMesonet station GW3478 TCTIBER.
Nov 7, 12:00 PM MSTNON-TSTM WND GST 638 Wsw Saint Mary, MTMesonet station SNPMT Sunpoint.
Nov 7, 12:00 PM MSTNON-TSTM WND GST 7014 W Bynum, MTCorrects previous tstm wnd gst report from 14 W Bynum. Mesonet station DELMT Dellwo (MCSCN).
Nov 7, 12:02 PM MSTNON-TSTM WND GST 625 Se Sun Prairie, MTAmbient Weather station measured a 62 mph wind gust.
Nov 7, 12:15 PM MSTNON-TSTM WND GST 558 Ese Fort Benton, MTMesonet station MTM02 10.2 S Loma (MT-MESO).
Nov 7, 12:15 PM MSTNON-TSTM WND GST 562 Nnw Shelby, MTAWOS station KSBX 2 NNW Shelby.
Nov 7, 12:15 PM MSTNON-TSTM WND GST 562 Se Browning, MTMesonet station MTBWG Browning (MT DOT).
Nov 7, 12:15 PM MSTNON-TSTM WND GST 657 Se Lothair, MTMesonet station GW3478 TCTIBER.
Nov 7, 12:15 PM MSTNON-TSTM WND GST 7214 W Bynum, MTMesonet station DELMT Dellwo (MCSCN).
Nov 7, 12:15 PM MSTNON-TSTM WND GST 758 W Bynum, MTMesonet Station Bynum W measured a 75 mph wind gust at 1215 PM.
Nov 7, 12:25 PM MSTNON-TSTM WND GST 589 Sw Dupuyer, MTMesonet station DVI01084 Dupuyer.
Nov 7, 12:35 PM MSTNON-TSTM WND GST 598 Nnw Dupuyer, MTDupuyer N Mesonet Station measured a 59 mph wind gust.
Nov 7, 12:40 PM MSTHIGH SUST WINDS 508 W Bynum, MTBynum W mesonet station averaged 50 mph sustained winds over the past hour.
Nov 7, 12:45 PM MSTNON-TSTM WND GST 566 Nnw Sunburst, MTMesonet station MTSWT Sweetgrass (MT DOT).
Nov 7, 1:00 PM MSTNON-TSTM WND GST 566 Wnw Ledger, MTMesonet station MTVAR Valier Jct 1-15 Mp 347.0.
Nov 7, 1:00 PM MSTNON-TSTM WND GST 628 Wsw Saint Mary, MTMesonet station SNPMT Sunpoint.
Nov 7, 1:23 PM MSTNON-TSTM WND GST 622 Wnw Black Eagle, MTAmbient Weather Station measured a 62 mph wind gust.
Nov 7, 1:29 PM MSTNON-TSTM WND GST 593 Wnw Black Eagle, MTAmbient Weather Station measured a 59 mph wind gust.
Nov 7, 2:15 PM MSTTSTM WND GST 606 Wnw Ledger, MTMesonet station MTVAR Valier Jct 1-15 Mp 347.0.
Nov 7, 2:15 PM MSTNON-TSTM WND GST 606 Wnw Ledger, MTCorrects previous tstm wnd gst report from 6 WNW Ledger. Mesonet station MTVAR Valier Jct 1-15 Mp 347.0.
Nov 7, 3:15 PM MSTNON-TSTM WND GST 606 Nw Ledger, MTMontana mesonet station Conrad N.
Nov 7, 3:30 PM MSTNON-TSTM WND GST 595 N Ledger, MTMesonet station MTM73 Ledger N Mda.
Nov 7, 3:30 PM MSTNON-TSTM WND GST 626 Wnw Ledger, MTMesonet station MTVAR Valier Jct 1-15 Mp 347.0.
Nov 7, 3:35 PM MSTHIGH SUST WINDS 436 Nw Ledger, MTAverage of sustained winds between 205 PM MST and 335 PM MST.
Nov 7, 3:52 PM MSTNON-TSTM WND GST 697 Ese Hilger, MTMesonet station JPKM8 Judith Peak RAWS.
Nov 7, 4:12 PM MSTNON-TSTM WND GST 598 Ese Iliad, MTAmbient Weather Station near Judith Landing.
Nov 7, 4:15 PM MSTHIGH SUST WINDS 436 Wnw Ledger, MTSustained winds, averaged between 130 PM MST and 415 PM MST, at MT DOT sensor Valier Junction I-15 Mp 347.0.
Nov 7, 4:15 PM MSTNON-TSTM WND GST 5910 Ese Whitlash, MTMontana Mesonet sensor Mt Lebanon SE.
Nov 7, 5:00 PM MSTNON-TSTM WND GST 5810 Nw Loma, MTMesonet station GW6710 Meadowlane.
Nov 7, 5:00 PM MSTNON-TSTM WND GST 581 Ene East Glacier Park, MTMesonet station MTBRN Two Medicine Bridge (MT DOT).
Nov 7, 5:06 PM MSTNON-TSTM WND GST 584 W Havre, MTASOS station KHVR Havre Airport.
Nov 7, 9:00 PM MSTHIGH SUST WINDS 419 Sse Grass Range, MTMT DOT sensor Beacon Hill MTBCH measured sustained winds, averaged over an hour, of 41 mph.
Nov 7, 9:15 PM MSTNON-TSTM WND GST 591 E Roy, MTAWOS station K1OM Oscar.
Nov 7, 9:15 PM MSTNON-TSTM WND GST 599 Sse Grass Range, MTMesonet station MTBCH Beacon Hill Us-87 Mp 35.0.
Nov 7, 9:55 PM MSTNON-TSTM WND GST 5813 Sse Forestgrove, MTAWOS station KMVH N Bar Ranch AWOS.
Nov 7, 10:35 PM MSTNON-TSTM WND GST 6013 Sse Forestgrove, MTAWOS station KMVH N Bar Ranch AWOS.
Nov 7, 11:15 PM MSTHIGH SUST WINDS 4113 Sse Forestgrove, MTSustained winds, averaged over an hour, at AWOS station N Bar Ranch KMVH.
Nov 7, 11:15 PM MSTNON-TSTM WND GST 6113 Sse Forestgrove, MTAWOS station KMVH N Bar Ranch AWOS.
Nov 7, 11:30 PM MSTNON-TSTM WND GST 609 Sse Grass Range, MTMesonet station MTBCH Beacon Hill Us-87 Mp 35.0.
Nov 8, 12:35 AM MSTNON-TSTM WND GST 6613 Sse Forestgrove, MTAWOS station KMVH N Bar Ranch AWOS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.2 hours before the alert went out and 334 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2025-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2025-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1999 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

288 
WWUS75 KTFX 070910
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
210 AM MST Fri Nov 7 2025

MTZ306-311-314-080015-
/O.UPG.KTFX.HW.A.0025.251107T2200Z-251108T1000Z/
/O.NEW.KTFX.HW.W.0025.251107T2200Z-251108T1200Z/
Northern Blaine County-Bears Paw Mountains and Southern Blaine-
Fergus County below 4500ft-
Including the following locations: Hogeland, Rocky Boy,
Lewistown, Hilger, Harlem, Zurich, Chinook, and Fort Belknap
210 AM MST Fri Nov 7 2025

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM MST 
SATURDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...Bears Paw Mountains and Southern Blaine, Fergus County 
  below 4500ft, and Northern Blaine County.

* WHEN...From 3 PM this afternoon to 5 AM MST Saturday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...Winds will steadily increase this afternoon 
  and evening, peaking overnight tonight with strongest gusts near 
  the Bears Paw, Judith, Moccasin and Snowy ranges.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

Hoenisch
5 follow-up statements
388 
WWUS75 KTFX 070916
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
216 AM MST Fri Nov 7 2025

MTZ301>303-307>309-312-072215-
/O.EXB.KTFX.HW.W.0025.251107T1200Z-251108T0100Z/
East Glacier Park Region-Northern High Plains-Eastern Glacier,
Western Toole, and Central Pondera-Southern Rocky Mountain Front-
Southern High Plains-Eastern Pondera and Eastern Teton-Cascade
County below 5000ft-
Including the following locations: Rogers Pass, Ethridge, Brady,
Marias Pass, Great Falls, East Glacier Park, Conrad, Babb,
Dupuyer, Ledger, Choteau, Logan Pass, Bynum, Saint Mary,
Browning, Heart Butte, Cut Bank, Santa Rita, Kiowa, and Pendroy
216 AM MST Fri Nov 7 2025

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...The Rocky Mountain Front and adjacent foothills and 
  plains, The Interstate 15 Corridor north of Power, and Cascade 
  County below 5000ft.

* WHEN...Until 6 PM MST this evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...Strong winds develop this morning following 
  the passage of cold front across the region.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

MTZ306-311-314-072215-
/O.CON.KTFX.HW.W.0025.251107T2200Z-251108T1200Z/
Northern Blaine County-Bears Paw Mountains and Southern Blaine-
Fergus County below 4500ft-
Including the following locations: Hogeland, Rocky Boy,
Lewistown, Hilger, Harlem, Zurich, Chinook, and Fort Belknap
216 AM MST Fri Nov 7 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 
AM MST SATURDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...Bears Paw Mountains and Southern Blaine, Fergus County 
  below 4500ft, and Northern Blaine County.

* WHEN...From 3 PM this afternoon to 5 AM MST Saturday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...Winds will steadily increase this afternoon 
  and evening, peaking overnight tonight with strongest gusts near 
  the Bears Paw, Judith, Moccasin and Snowy ranges.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

Hoenisch
170 
WWUS75 KTFX 071425
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
725 AM MST Fri Nov 7 2025

MTZ305-080530-
/O.EXB.KTFX.HW.W.0025.251107T1800Z-251108T1200Z/
Hill County-
Including the following locations: Havre
725 AM MST Fri Nov 7 2025

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST 
SATURDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...Hill County.

* WHEN...From 11 AM this morning to 5 AM MST Saturday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

MTZ304-310-313-080100-
/O.EXA.KTFX.HW.W.0025.000000T0000Z-251108T0100Z/
Eastern Toole and Liberty-Western and Central Chouteau County-
Judith Basin County and Judith Gap-
Including the following locations: Raynesford, Chester, Galata,
Lothair, Geyser, Moccasin, Devon, Carter, Windham, Whitlash,
Floweree, Shelby, Joplin, Stanford, Benchland, Hobson, and Fort
Benton
725 AM MST Fri Nov 7 2025

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...Eastern Toole and Liberty Counties, Western and Central 
  Chouteau County, and Judith Basin County and Judith Gap.

* WHEN...Until 6 PM MST this evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

MTZ306-311-314-080530-
/O.EXT.KTFX.HW.W.0025.251107T1800Z-251108T1200Z/
Northern Blaine County-Bears Paw Mountains and Southern Blaine-
Fergus County below 4500ft-
Including the following locations: Chinook, Harlem, Zurich, Fort
Belknap, Hilger, Rocky Boy, Lewistown, and Hogeland
725 AM MST Fri Nov 7 2025

...HIGH WIND WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 5 AM 
MST SATURDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...Bears Paw Mountains and Southern Blaine, Fergus County 
  below 4500ft, and Northern Blaine County.

* WHEN...From 11 AM this morning to 5 AM MST Saturday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

MTZ301>303-307>309-312-080100-
/O.CON.KTFX.HW.W.0025.000000T0000Z-251108T0100Z/
East Glacier Park Region-Northern High Plains-Eastern Glacier,
Western Toole, and Central Pondera-Southern Rocky Mountain Front-
Southern High Plains-Eastern Pondera and Eastern Teton-Cascade
County below 5000ft-
Including the following locations: Saint Mary, Santa Rita, Heart
Butte, Dupuyer, East Glacier Park, Kiowa, Rogers Pass, Bynum,
Choteau, Marias Pass, Great Falls, Ethridge, Conrad, Pendroy,
Babb, Brady, Browning, Cut Bank, Logan Pass, and Ledger
725 AM MST Fri Nov 7 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph east of 
  I-15 and gusts up to 75 mph west of I-15.

* WHERE...The Rocky Mountain Front and adjacent foothills and 
  plains, The Interstate 15 Corridor north of Power, and Cascade 
  County below 5000ft.

* WHEN...Until 6 PM MST this evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

Glinskas
256 
WWUS75 KTFX 072113
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
213 PM MST Fri Nov 7 2025

MTZ301>304-307>310-312-313-080100-
/O.CON.KTFX.HW.W.0025.000000T0000Z-251108T0100Z/
East Glacier Park Region-Northern High Plains-Eastern Glacier,
Western Toole, and Central Pondera-Eastern Toole and Liberty-
Southern Rocky Mountain Front-Southern High Plains-Eastern
Pondera and Eastern Teton-Western and Central Chouteau County-
Cascade County below 5000ft-Judith Basin County and Judith Gap-
Including the following locations: Devon, Cut Bank, Chester,
Conrad, Choteau, Saint Mary, Babb, Dupuyer, Kiowa, Brady, Rogers
Pass, Santa Rita, Bynum, Raynesford, Logan Pass, Lothair,
Moccasin, Shelby, Marias Pass, Joplin, Whitlash, Stanford, Heart
Butte, Geyser, Browning, Great Falls, Windham, Hobson, Floweree,
Ethridge, Carter, Fort Benton, Galata, East Glacier Park, Ledger,
Benchland, and Pendroy
213 PM MST Fri Nov 7 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...The Rocky Mountain Front and adjacent foothills and 
  plains, The Interstate 15 Corridor north of Power, Eastern Toole 
  and Liberty Counties, Western and Central Chouteau County, Cascade 
  County below 5000ft, and Judith Basin County and Judith Gap.

* WHEN...Until 6 PM MST this evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles. Blowing dust could reduce visibility at 
  times.

* ADDITIONAL DETAILS...Strong winds develop this morning following 
  the passage of cold front across the region.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ305-306-311-314-081200-
/O.CON.KTFX.HW.W.0025.000000T0000Z-251108T1200Z/
Hill County-Northern Blaine County-Bears Paw Mountains and
Southern Blaine-Fergus County below 4500ft-
Including the following locations: Fort Belknap, Harlem, Rocky
Boy, Zurich, Hogeland, Hilger, Chinook, Lewistown, and Havre
213 PM MST Fri Nov 7 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Bears Paw Mountains and Southern Blaine, Fergus County 
  below 4500ft, Hill County, and Northern Blaine County.

* WHEN...Until 5 AM MST Saturday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles. Blowing dust could reduce visibility at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

Ludwig
212 
WWUS75 KTFX 080047
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
547 PM MST Fri Nov 7 2025

MTZ301>304-307>310-312-313-080200-
/O.EXP.KTFX.HW.W.0025.000000T0000Z-251108T0100Z/
East Glacier Park Region-Northern High Plains-Eastern Glacier,
Western Toole, and Central Pondera-Eastern Toole and Liberty-
Southern Rocky Mountain Front-Southern High Plains-Eastern
Pondera and Eastern Teton-Western and Central Chouteau County-
Cascade County below 5000ft-Judith Basin County and Judith Gap-
Including the following locations: Hobson, Marias Pass, Babb,
Lothair, Bynum, Fort Benton, Floweree, Santa Rita, Kiowa, Galata,
Conrad, Chester, Rogers Pass, Ethridge, Moccasin, Geyser, Shelby,
Cut Bank, Ledger, East Glacier Park, Choteau, Stanford, Heart
Butte, Devon, Dupuyer, Logan Pass, Great Falls, Joplin, Brady,
Browning, Pendroy, Raynesford, Windham, Benchland, Saint Mary,
Carter, and Whitlash
547 PM MST Fri Nov 7 2025

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING...

While isolated strong wind gusts may linger through 8 PM, widespread 
strong winds and gusts are no longer expected. Hence, the High Wind 
Warning will be allowed to expire.

$$

MTZ305-306-311-314-081200-
/O.CON.KTFX.HW.W.0025.000000T0000Z-251108T1200Z/
Hill County-Northern Blaine County-Bears Paw Mountains and
Southern Blaine-Fergus County below 4500ft-
Including the following locations: Chinook, Hogeland, Fort
Belknap, Rocky Boy, Harlem, Hilger, Zurich, Lewistown, and Havre
547 PM MST Fri Nov 7 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY...

* WHAT...Northwest winds 25 to 40 mph with gusts up to 60 mph.

* WHERE...Bears Paw Mountains and Southern Blaine, Fergus County 
  below 4500ft, Hill County, and Northern Blaine County.

* WHEN...Until 5 AM MST Saturday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles. Blowing dust could reduce visibility at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

AM
641 
WWUS75 KTFX 080919
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
219 AM MST Sat Nov 8 2025

MTZ305-306-311-314-081030-
/O.CAN.KTFX.HW.W.0025.000000T0000Z-251108T1200Z/
Hill County-Northern Blaine County-Bears Paw Mountains and
Southern Blaine-Fergus County below 4500ft-
Including the following locations: Hilger, Chinook, Havre, Fort
Belknap, Hogeland, Zurich, Lewistown, Harlem, and Rocky Boy
219 AM MST Sat Nov 8 2025

...HIGH WIND WARNING IS CANCELLED...

Strong northwest winds are decreasing this morning across eastern 
portions of north-central Montana, though isolated gusts in excess 
of 40 mph are possible through 5 AM, mainly across eastern Fergus 
county.

$$

Hoenisch

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 6, 10:58 PM MST, 3 hours 12 minutes earlier. Its key messages:

  • It will be windy this afternoon and Friday mid morning through late Friday night.
  • There will be mountain precipitation this afternoon through Friday with lower-elevation rain/snow affecting some locations Friday afternoon through Saturday morning.
  • It will cool down a few degrees Friday through Saturday before warming up Sunday through early next week with mostly dry conditions.
Area forecast discussion, Nov 6, 10:58 PM MST, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1058 PM MST Thu Nov 6 2025

Aviation Section Updated.

.KEY MESSAGES...

 - It will be windy this afternoon and Friday mid morning through
   late Friday night.

 - There will be mountain precipitation this afternoon through
   Friday with lower-elevation rain/snow affecting some locations
   Friday afternoon through Saturday morning.

 - It will cool down a few degrees Friday through Saturday before
   warming up Sunday through early next week with mostly dry
   conditions.

&&

.UPDATE...
/Issued 821 PM MST Thu Nov 6 2025/

The current forecast remains on track through Friday morning. A
cold front will bring mountain snow and mostly lower elevation
rain Friday morning. Heavier snow rates of a half of an inch per
hour or more combined with gusty winds will greatly reduce
visibilities along the Continental Divide mountain passes in
Southwest MT. Snow accumulations will be light since it's a quick
hitting system, but quick accumulations will cause minor impacts
to travel. Gusty winds pick up behind the front, but peak winds
across Central MT arrive later in the evening from a better mid to
low level jet. -Wilson

&&

.DISCUSSION...
/Issued 821 PM MST Thu Nov 6 2025/

 - Meteorological Overview:

This afternoon there is an upper-level shortwave over North-central,
Central, and Southwestern Montana. This combined with a strong
pressure gradient and strong low-level winds will bring windy
conditions to North-central Montana this afternoon. Late Thursday
night early Friday morning an upper-level ridge briefly builds back
in over North-central, Central, and Southwestern Montana. Friday
morning a cold front associated with an upper-level trough will move
through the area. Due to this combined with strong low and mid-level
winds it will be windy in North-central, Central, and Southwestern
Montana on Friday. Friday evening a low-level jet will bring strong
winds to Blaine and Fergus County. On Friday there will be mountain
snow with isolated lower-elevation locations receiving rain. During
the frontal passage Friday morning there will be a burst of heavy
snow along and adjacent to the continental divide.

On Saturday the upper-level trough remains over North-central,
Central, and Southwestern Montana. This combined with the cold front
will bring about seasonal average temperatures to the area with
mostly dry weather outside of light snow in Hill and Blaine County
Saturday morning. Sunday and Monday there will be an upper-level
ridge over North-central, Central, and Southwestern Montana. This
will allow temperatures to warm up with mostly dry weather on Sunday
and Monday. Monday afternoon/evening the upper-level ridge flattens
associated with an upper-level shortwave. This combined with strong
low and mid-level winds will bring a period of gusty winds to North-
central Montana with the strongest winds along the Rocky Mountain
Front and plains west of I-15 Monday afternoon and evening. On
Tuesday an upper-level ridge builds back over North-central,
Central, and Southwestern Montana. This upper-level ridge will
remain over the area on Wednesday and bring warm and mostly dry
weather to the area on Tuesday and Wednesday. IG

 - Forecast Confidence & Scenarios:

Tomorrow morning with the frontal passage there is greater than a
80% chance for snowfall rates in excess of one half inch per hour.
Along the continental divide there is greater than a 50% chance for
visibility less than a quarter mile during the frontal passage. From
now through 11 AM tomorrow there is greater than a 50% chance for 2
inches of snowfall or greater along most of the continental divide.
Given this plus the duration of the snowfall from midnight tonight
through 11 AM Friday a Winter Weather Advisory was issued for
Northwest Beaverhead. From 11 AM Friday through 11 AM Saturday there
is greater than a 50% chance for an inch of snowfall or greater
across most mountain locations of North-central, Central, and
Southwestern Montana.

Due to winds being lower than expected this afternoon the High
Wind Warning for the Cut Bank area was cancelled. On Friday there
is greater than a 70% chance for wind gusts in excess of 55 mph
or greater along the Rocky Front and plains west of I-15. On
Friday across much of the rest of North- central Montana there is
a 50% chance for wind gusts in excess of 55 mph. As a result of
this plus a low-level jet that will move through Friday evening a
High Wind Watch remains in effect for the Bears Paw Mountains,
Blaine County, and most of Fergus County from 3 PM Friday to 3 AM
Saturday. IG

&&

.AVIATION...
07/06Z TAF Period

Stronger winds aloft will start to move in early Friday morning.
A cold front passage will help mix these stronger winds down as
well as bring light precipitation. Temperatures nearing freezing
early Friday morning will make precipitation a rain/snow mix in
Southwest MT before the winds warm up temperatures. There will be
instances of low level wind shear Friday morning before the front
mixes down those stronger winds aloft. Breezy to gusty winds are
expected to continue through most of the day Friday.-Wilson

The KWYS TAF will not be issued until airport operations resume
next spring.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  38  50  29  48 /  10  10  10   0
CTB  31  47  27  47 /  20  10  10   0
HLN  34  48  28  47 /  10  60   0   0
BZN  30  49  21  44 /  10  60   0   0
WYS  25  39  11  37 /  10  90  10   0
DLN  29  45  18  42 /   0  40   0   0
HVR  30  53  26  45 /   0  70  40  10
LWT  31  50  28  44 /   0  40  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Friday afternoon through late Friday night
for Bears Paw Mountains and Southern Blaine-Fergus County below
4500ft-Northern Blaine County.

Winter Weather Advisory until 11 AM MST Friday for Northwest
Beaverhead County.

&&

http://www.weather.gov/greatfalls

Nearby

High Wind Warnings in Montana, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.